The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (1057 KB) | Metadata | Table of Contents | ZAA summary
Volume 1, Issue 2, 1982, pp. 23–39
DOI: 10.4171/ZAA/12

Published online: 1982-04-30

Toeplitz determinants with piecewise continuous generating function

Albrecht Böttcher[1]

(1) Technische Universität Chemnitz, Germany

Consequent application of the theory of operator determinants and a special technique of perturbing by trace class operators allow to determine the asymptotic behavior of the Toepiitz determinants $D_n(a) = \mathrm {det} \: \{a_{j-k}\}^n_{j,k-0} (n \to \infty)$, if the generating function $a(t) = \sum^{\infty}_{k=-\infty}a_k t^k (|t| = 1)$ is piecewise continuous and satisfies some natural conditions of regularity. There holds $D_n(a) \sim G^{n+1} \cdot E \cdot n^{-\sum^R_{r=1} \beta_r^2} (n \to \infty)$, where $\beta_r= \frac{1}{2 \pi i}$ log $a(t_r-0)/a(t_r + 0)$, |Re $\beta_r$| < 1/2 with $t_1, \dots, t_R$ being the points of discontinuity of $a(t)$; thereby the constants $G$ and $B$ are explicitely given.

No keywords available for this article.

Böttcher Albrecht: Toeplitz determinants with piecewise continuous generating function. Z. Anal. Anwend. 1 (1982), 23-39. doi: 10.4171/ZAA/12